# SDR 20000626SH009

- Difficulty date: June 15, 2000
- Submitted: June 26, 2000
- Operation: General aviation
- Aircraft: N6715U
- Make and model: Mooney M20C
- Aircraft serial: 2447
- Engine: Lyc O360A1D
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Condition: Broken
- Part time: 908 hours
- Stage of operation: NR
- How discovered: V
- Nature of condition: R, W
- Precautionary procedure: A

## Discrepancy

AIRCRAFT INVOLVED IN AN ACCIDENT BECAUSE OF AN ENGINE FAILURE.  THE ENGINE WAS DISASSEMBLED BY THE MANUFACTURER WITH THE FOLLOWING FINDINGS.  THE WRONG  PART NUMBER CRANKSHAFT WAS INSTALLED IN THE ENGINE.  THE SLUDGE TUBES, P/N 71577, WERE NOT INSTALLED ON THE CRANK PINS.  THE SLUDGE TUBES AID IN THE LUBRICATION OF THE CRANKSHAFT AND RODS.  IN THE CASE OF THIS ENGINE, THE NR 2 ROD CAP FAILED CAUSING THE ROD TO BREAK THROUGH THE CASE RESULTING IN THE ENGINE FAILING.  (X)
